MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN FLTD 3.2D X 150MM; ORTHOPEDIC STEROTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN FLTD 3.2D X 150MM; ORTHOPEDIC STEROTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A4: weight: 103 (unknown if kilograms or pounds).G2: foreign country: mexico.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the fractured pieces remain in the patient and the remainder of the devices were discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a procedure using rosa, the first pin for navitrackers is placed in the femur, resulting in part of it being left inside (fractured piece).Radiological control is taken, an attempt is made to extract without success.A second attempt is made where for the second time, part of the pin is fragmented and remains inside, resulting in two fragments left in the patient.The doctor decides to continue with the procedure with rosa by placing both pins to attach navitrackers.There was a 30 (thirty) minute delay, attempting to extract the fragmented parts.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional information on the reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: g3; h2; h3; h4; h6.Corrected: a2, a4.Review of pictures provided observed two of the three pins displayed with the end point broken and confirming the reported event.Further, the attached mmi analysis of the provided x-ray pictures, the femur was examined using two spot images, revealing two fractured metallic pin remnants, one larger than the other, both appearing intraosseous.A new device with two pins was also observed on one image.Radiopaque fractured pin fragments were also observed.And confirm the reported event as that there are 2 retained fractured pin fragments within the femur as noted.No log analysis is required as the logs do not contain any information that would help pinpointing the root cause.Device history record (dhr) was reviewed, and no discrepancies were found.A definitive root cause cannot be determined with the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CAS FIX PIN FLTD 3.2D X 150MM
Common Device Name
ORTHOPEDIC STEROTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA  H3C 2N6
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key19182186
Report Number0009617840-2024-00004
Device Sequence Number7147954
Product Code OLO
UDI-Device Identifier00889024304185
UDI-Public(01)00889024304185(10)H211357
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K182964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8000-000-01
Device Lot NumberH211357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexUnknown
Patient Weight103 KG